Alert archive / Tennessee / Special Weather Statements in 2017

Special Weather Statement, NWS Huntsville, AL

July 24, 2017Lincoln County, Tennessee

NWS Huntsville, AL issued this special weather statement at Jul 24, 2017, 1:07 AM CDT for Lincoln County, Tennessee. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 24, 2017, 1:07 AM CDT (06:07 UTC)
Expired
Jul 24, 2017, 1:30 AM CDT
In force
23 min
Issued by
NWS Huntsville, AL

County Lincoln County, TN

The radar

The Northeast Alabama radar (KHTX), 36 km from the middle of the area, began a volume at 06:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 6.1 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2017-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2350 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2017-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2350 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1310 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

753 
WWUS84 KHUN 240607
SPSHUN

Special Weather Statement
National Weather Service Huntsville AL
107 AM CDT MON JUL 24 2017
 
TNZ076-096-097-240630-
Franklin TN-Moore TN-Lincoln TN-
107 AM CDT MON JUL 24 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MOORE...SOUTHEASTERN
LINCOLN AND SOUTHWESTERN FRANKLIN COUNTIES UNTIL 130 AM CDT...

At 107 AM CDT, Doppler radar was tracking a strong thunderstorm near
Fayetteville, moving east at 15 mph.

Pea size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Fayetteville, Huntland, Tims Ford Lake, Lincoln, Hurdlow, Elora,
Smithland, Kelso, Lexie Crossroads and Marble Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Very heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3524 8627 3499 8624 3499 8659 3517 8661
TIME...MOT...LOC 0607Z 264DEG 14KT 3509 8651 

$$

12

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this special weather statement went out at Jul 24, 12:48 AM CDT, 19 minutes earlier.

Area forecast discussion, Jul 24, 12:48 AM CDT, 19 minutes before
Area Forecast Discussion
National Weather Service Huntsville AL
1248 AM CDT Mon Jul 24 2017

.UPDATE...
For 06Z TAFS.

&&

.NEAR TERM...(Tonight)
Issued at 900 PM CDT Sun Jul 23 2017

Shower and thunderstorm activity rapidly diminished in our area with
the loss of daytime heating earlier this evening. However, to our
north, showers and thunderstorms erupted along the leading edge of an
upper trough late in the afternoon and are ongoing in some areas.
The southern extent of this line of showers/storms is moving mainly
through Coffee and Grundy Counties (TN), but is also clipping the far
northern edge of Franklin County (TN). Residents in Franklin County
may not see much if any rainfall but will experience slightly cooler,
northerly outflow winds from this convection through about 10 PM or
so. To the west, convection has largely diminished in West TN, with
mainly stratiform rain now drifting SEWRD and nearing the NW edge of
AL. Some of this light rain may move into western portions of
Lauderdale County in the next hour.

Another warm/muggy night is on tap across the area with lows by
daybreak Monday only in the low/mid 70s. Some redevelopment of
showers/storms is possible tonight as the upper trough moves into our
area. But, with the absence of sfc heating POPs will be kept
relatively low. Fog was introduced in some areas later tonight,
especially in northeastern AL in areas where the heaviest rainfall
occurred earlier.

.SHORT TERM...(Monday through Tuesday)
Issued at 257 PM CDT Sun Jul 23 2017

The NAM model over the past few days has been indicating an outflow
boundary or wave moving southward across the region late tonight and
during Monday morning. The GFS/ECMWF were showing this but not as
strongly. As such, will keep rain chances going, but at a chance, not
likely range. With the rains being convective, chances of a location
with good odds of getting wet will not be high enough to support
higher PoPs. With more clouds than sun, temperatures to start a new
work week will be a bit cooler, "only" in the upper 80s to around 90.
Even with dewpoints in the lower 70s, they should not be high enough
to warrant Heat Advisories - at least this issuance.

Similarly very to hot conditions will continue on Tuesday, as high
precipitable water amounts continue. PW amounts in the 1.8 to 2
inches should continue, which will keep a threat of locally heavy
rains, gusty winds, and electrically active storms. A front moving
southward with a dip in the northern stream will approach the area on
Tuesday, but should remain north of the region.

.LONG TERM...(Tuesday night through Saturday)
Issued at 257 PM CDT Sun Jul 23 2017

The Tennessee Valley will be pinched between systems on Wednesday
with a shear axis/remnant low situated across the southeast and a
front well to the northwest across the Great Lakes/Midwest. Hard to
pinpoint significant synoptic forcing in this particular regime but
given the very moist airmass in place expect widely scattered diurnal
convection will be a good bet once again.

The evolution of the longwave pattern becomes a bit questionable as
we head toward the latter part of the work week and toward next
weekend. The ECMWF maintains generally northwest flow across the
Tennessee Valley and eventually slides the aforementioned front
toward the area on Friday/Saturday. This would maintain a rather
unsettled regime with increasing rain chances late week. The GFS
meanwhile has a higher amplitude eastern US trough by late week. In
turn, the 12z GFS meanwhile drives a stronger front through on Friday
with more pronounced energy in the southern stream.

This would point toward cooler weather toward next weekend. This
particular solution has been fairly consistent in the last several
runs. Looking at the blend of medium range guidance, the more
progressive solution may be preferred. Eventually we may see the
remnant upper energy cut off/retrograde back into the area Sunday
night/Monday, but that's beyond this forecast period.

&&

.AVIATION...(For the 06Z TAFS through 06Z Monday night)
Issued at 1247 AM CDT Mon Jul 24 2017

VFR conditions to prevail through the next few hours. Patchy fog is
expected to develop shortly before sunrise so have included vsby
dropping around 4 or 5SM at the moment. Any fog development should
lift by 13Z, or shortly after. Afternoon thunderstorms are expected
again tomorrow afternoon, but given their widely scattered nature,
have removed mention of TS until confidence increases.

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

NEAR TERM...KDW
SHORT TERM...RSB
LONG TERM...15
AVIATION...Barron

For more information please visit our website
at weather.gov/huntsville.
Hazardous weather outlook, Jul 23, 7:00 PM CDT, 6 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Huntsville AL
700 PM CDT Sun Jul 23 2017

ALZ001>010-016-TNZ076-096-097-241100-
Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan-
Marshall-Jackson-De Kalb-Cullman-Moore-Lincoln-Franklin TN-
700 PM CDT Sun Jul 23 2017

This Hazardous Weather Outlook is for north Alabama and portions of
southern middle Tennessee.

.DAY ONE...Tonight...

Scattered thunderstorms remain possible through the evening and
overnight hours, as a weak cold front approaches the outlook area
from the northwest. Brief heavy downpours, gusty winds to 40 MPH and
occasional cloud to ground lightning will be possible with the
stronger storms.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

Scattered thunderstorms are again expected on Monday, with a few of
these storms becoming strong in nature. Heavy rainfall and localized
flooding will be the main impacts with this activity, in addition to
gusty winds up to 50 mph and frequent lightning.

Isolated to scattered thunderstorms are then possible through the
remainder of the work week, of which a few could be strong in nature.

.SPOTTER CALL TO ACTION STATEMENT...

Activation of storm spotters and emergency management personnel is
not anticipated at this time.

In the hours before

Special weather statement, Jul 24, 1:07 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Huntsville AL
107 AM CDT MON JUL 24 2017

TNZ076-096-097-240630-
Franklin TN-Moore TN-Lincoln TN-
107 AM CDT MON JUL 24 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MOORE...SOUTHEASTERN
LINCOLN AND SOUTHWESTERN FRANKLIN COUNTIES UNTIL 130 AM CDT...

At 107 AM CDT, Doppler radar was tracking a strong thunderstorm near
Fayetteville, moving east at 15 mph.

Pea size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Fayetteville, Huntland, Tims Ford Lake, Lincoln, Hurdlow, Elora,
Smithland, Kelso, Lexie Crossroads and Marble Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Very heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3524 8627 3499 8624 3499 8659 3517 8661
TIME...MOT...LOC 0607Z 264DEG 14KT 3509 8651

12

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 4:05 AM CDTSpecial Weather StatementHUNLawrence25 min
Jul 24, 5:04 AM CDTSpecial Weather StatementHUNColbert26 min
Jul 24, 2:46 PM CDTSpecial Weather StatementHUNCullman29 min
Jul 24, 2:54 PM CDTSpecial Weather StatementHUNLawrence36 min
Jul 24, 3:17 PM CDTSpecial Weather StatementHUNMarshall28 min
Jul 24, 3:33 PM CDTSpecial Weather StatementHUNCullman27 min
Jul 24, 3:48 PM CDTSpecial Weather StatementHUNColbert, Franklin27 min
Jul 24, 4:07 PM CDTSpecial Weather StatementHUNMorgan23 min
Jul 24, 4:25 PM CDTSpecial Weather StatementHUNColbert, Franklin35 min
Jul 24, 4:32 PM CDTSpecial Weather StatementHUNMorgan28 min
Jul 24, 5:08 PM CDTSpecial Weather StatementHUNFranklin22 min

Nearby

Special Weather Statements in Tennessee, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.